Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 7, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Aug 15, 2018, 11:02 PM CDT for Castro County, Parmer County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2018, 11:02 PM CDT (04:02 UTC)
- Expired
- Aug 16, 2018, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Castro County, TX, Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 92 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1503 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1983 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted.
130 WGUS54 KLUB 160402 FFWLUB TXC069-369-160700- /O.NEW.KLUB.FF.W.0007.180816T0402Z-180816T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Lubbock TX 1102 PM CDT WED AUG 15 2018 The National Weather Service in Lubbock Texas has issued a * Flash Flood Warning for... Northeastern Parmer County in the Panhandle of Texas... Northwestern Castro County in the Panhandle of Texas... * Until 200 AM CDT. * At 1058 PM CDT, Doppler radar and automated rain gauges indicated heavy rain is falling and has fallen across the warned area. Flash flooding is already occurring. There are media reports of flooded roadways south of Summerfield. Radar rainfall estimates are in excess of 6 inches northwest of Friona...and 5 inches south of Summerfield where heavy rain was still falling with thunderstorms as of 11 pm. * Some locations that will experience flooding include... Friona and Black. LAT...LON 3474 10242 3452 10242 3458 10289 3473 10294 $$ JAMES
3 follow-up statements
219 WGUS74 KLUB 160507 FFSLUB Flash Flood Statement National Weather Service Lubbock TX 1207 AM CDT THU AUG 16 2018 TXC069-369-160700- /O.CON.KLUB.FF.W.0007.000000T0000Z-180816T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Parmer TX-Castro TX- 1207 AM CDT THU AUG 16 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTHEASTERN PARMER AND NORTHWESTERN CASTRO COUNTIES... At 1203 AM CDT, Doppler radar indicated heavy rain has decreased in coverage and intensity across the warned area. However, up to 5 inches of rain have recently fallen. Flash flooding is already occurring. Thunderstorms persist across the southeastern part of the warned area west of Dimmitt with the potential for additional thunderstorms to enter the warned area from the west across areas to the north of Bovina by 1 AM. Some low-lying areas along county roads and farm-to-market highways is likely still occurring or may reoccur with any additional heavy rainfall. Some locations that will experience flooding include... Friona and Black. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 3474 10242 3452 10242 3458 10289 3473 10294 $$ 07
442 WGUS74 KLUB 160557 FFSLUB Flash Flood Statement National Weather Service Lubbock TX 1257 AM CDT THU AUG 16 2018 TXC069-369-160700- /O.CON.KLUB.FF.W.0007.000000T0000Z-180816T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Parmer TX-Castro TX- 1257 AM CDT THU AUG 16 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTHEASTERN PARMER AND NORTHWESTERN CASTRO COUNTIES... At 1254 AM CDT, Doppler radar indicated heavy rain across the warned area. Thunderstorms with some heavy rainfall have moved back across northern Parmer and northwestern Castro counties which will add to the widespread rainfall totals of 1 to 3 inches and pockets of 4 to 6 inches. This will likely lead to a continuation or recurrence of flooding of flood-prone locations of county roads and farm to market highways. Some locations that will experience flooding include... Friona and Black. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 3474 10242 3452 10242 3458 10289 3473 10294 $$ 07
884 WGUS74 KLUB 160656 FFSLUB Flash Flood Statement National Weather Service Lubbock TX 156 AM CDT THU AUG 16 2018 TXC069-369-160703- /O.EXP.KLUB.FF.W.0007.000000T0000Z-180816T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Parmer TX-Castro TX- 156 AM CDT THU AUG 16 2018 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN PARMER AND NORTHWESTERN CASTRO COUNTIES WILL EXPIRE AT 200 AM CDT... Rainfall rates associated with showers and thunderstorms across the warned area have significantly decreased and are not expected to lead to any additional flooding. There may still be a few areas where water is flowing across county roads, but in general the flood threat has ended. The warning will be allowed to expire. Please continue to heed any remaining road closures. LAT...LON 3474 10242 3452 10242 3458 10289 3473 10294 $$ 07
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 6:53 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Aug 15, 6:53 PM CDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 653 PM CDT Wed Aug 15 2018 .AVIATION... VFR is expected to prevail through the forecast period. Showers and thunderstorms will remain in the vicinity of KCDS through 02Z with convective activity expected to diminish quickly after sunset. Low ceilings and restricted visibility are possible early Thursday morning but confidence is too low to mention in the TAF at this point. && .PREV DISCUSSION... /issued 319 PM CDT Wed Aug 15 2018/ DISCUSSION... Some changes are noted from yesterday's runs. High pressure is expected to remain poised across the southwestern CONUS over the next week. Shortwave disturbances will periodically traverse the northern periphery of the high into the northern plains sending frontal surges into the region every few days. Through Sunday, data indicate that the pattern of afternoon, evening, and overnight thunderstorms will continue with the best chances remaining across our northern zones. With this activity, there will be a potential for localized strong-to-severe, pulse- type storms given a deficit of shear and modest instability. Prospects for a cold front continue for Sunday night. However much uncertainty exists for how far south the boundary will make it. The GFS is most assertive with the NAM/ECM in better agreement. Needless to say, these boundaries are difficult to pinpoint this time of year. By Tuesday, high pressure may drift a bit closer and help drive temperatures back up. Have adjusted the latter extended temps upward over the blends in anticipation of the warm-up. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 55/99/99
Hazardous weather outlook, Aug 15, 3:45 AM CDT, 19 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 345 AM CDT Wed Aug 15 2018 TXZ021>044-152045- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 345 AM CDT Wed Aug 15 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Thunderstorms could produce brief wind gusts to 65 mph this evening across the far southwest Texas Panhandle. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Daily chances for thunderstorms will continue through the weekend, initially favoring the the southern Texas Panhandle, before expanding south this weekend ahead of a cold front. Isolated severe wind gusts and heavy downpours may accompany some of these storms.
In the hours before
Special weather statement, Aug 15, 10:44 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Lubbock TX 1044 PM CDT WED AUG 15 2018 TXZ021-022-160415- Parmer TX-Castro TX- 1044 PM CDT WED AUG 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PARMER AND WESTERN CASTRO COUNTIES UNTIL 1115 PM CDT... At 1043 PM CDT, Doppler radar was tracking a thunderstorm complex over Black, or 7 miles east of Friona, that is mostly stationary. Wind gusts of 50 to 55 mph will be possible with this storm along with brief periods of heavy rainfall. Locations impacted include... Dimmitt, Friona, Summerfield, Easter and Black. LAT...LON 3474 10229 3437 10228 3447 10286 3475 10288 TIME...MOT...LOC 0343Z 214DEG 13KT 3465 10259 55
Local storm report, Aug 15, 11:01 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1101 PM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL SUMMERFIELD 34.74N 102.51W
08/15/2018 M1.25 INCH CASTRO TX BROADCAST MEDIA
&&
EVENT NUMBER LUB1800222
JMThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:07 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Swisher | 53 min |
| Aug 15, 8:31 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 59 min |
| Aug 15, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 61 min |
| Aug 15, 9:14 PM CDT | Areal Flood Advisory | LUB | Parmer | 2 hr |
| Aug 15, 10:44 PM CDT | Special Weather Statement | LUB | Parmer | 31 min |
| Aug 16, 3:49 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 31 min |
| Aug 16, 4:35 PM CDT | Special Weather Statement | LUB | Briscoe | 40 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.